Poison Ivy, Oak, and Sumac Information Center

Q&A Board

Rash caused by Technu, Calagel or Benadryl?

Subject: Rash caused by Technu, Calagel or Benadryl?
Author: Rita
Date: 5/31/2010 10:39 pm
Views: 3435
Status: Approved
« Previous Thread
Next Thread »
Search
Back To Message List
Thirteen days ago I was exposed to poison ivy. I pulled a vine down from a tree, not realizing or knowing it was poison ivy. So very heavy hand to vine exposure. Two days later I got the breakout on my face and neck with blisters and a strong red rash, just then realizing I was exposed to poison ivy. I made the horrible mistake of getting in the hot tub for two evenings, and then the rash went incredibly bad on my neck and later over my body which had no direct exposure to the vine. I had showered the evening of the 13th, but I can only assume some oil got off my body into the hot tub. A warning to everyone to not get in a hot tub if you have been exposed! Four days after the first exposure I was told of Technu and Calagel. Well I scrubbed most of my body as I had breakouts on most every part and limb. It did help with the itch, and also knowing the oil was going away. I put Calagel in large areas for about 4 - 5 days and nights, as they were so broken out. Also took Benadryl at night to help with itch and sleep. Then a rash spread over my chest, stomach, thighs, down legs, down arms, etc. At this point I have few actual blisters and most are healing, but the rash remains. It feels like a chemical burn. It is still hot like a sunburn. Could this be a chemical rash caused by one or more of the medications? Has anyone else experienced this? The itch is still ever present after 13 days, and is the worst symptom. I have continued to use Calamine lotion. But the half-body covering rash is a mystery, and I don't know how to treat it. Sure don't want to use technu or calagel anymore, but I'm unsure as to what will restore my skin. Has anyone had a similar experience? Any suggestions will be greatly appreciated. Thanks, Rita

SubjectAuthorDate
Rash caused by Technu, Calagel (Approved)Rita5/31/2010 10:39 pm
  Re: Rash caused by Technu, Cal (Approved)Deb6/1/2010 0:33 am
  Re: Rash caused by Technu, Cal (Approved)Nancy Hegele6/28/2010 5:23 pm